Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 148, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 28, 1999, 2:42 AM CDT for Hitchcock County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 2:42 AM CDT (07:42 UTC)
- Expired
- Jun 28, 1999, 3:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:30 PM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, Jun 27, 3:30 PM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT SUN JUN 27 1999
PROBLEM IS WHERE TO PLACE TRACK OF ADVERTISED MCS. TSRA ALREADY
INITIATING IN SOUTHEAST WYOMING...AND SOME DEVELOPMENT LIKELY OVER
NORTHEAST COLORADO.
HAVE USED ETA FOR THIS PACKAGE AS IT WAS THE ONLY MODEL CLOSE WITH
MOISTURE...ALTHOUGH NGM WAS CLOSE WITH LOCATION OF NEARBY VORTS.
LAST NIGHTS STRONGEST CONVECTION STAYED ALONG AND TO THE COOL SIDE
OF 13C ISOTHERM...SO WILL USE IT AGAIN TO PLACE TRACK OF MCS IN
CONJUNCTION WITH 700-300 MB THICKNESS PATTERN. GENERALLY BELIEVE A
SIDNEY NEB TO COLBY KS TO RUSSELL KS TRACK FOR SOUTH EDGE OF STRONG
CONVECTION WILL BE THE BEST BET.
GIVEN LOCATION OF LAST NIGHTS HEAVIEST RAINS AND 3 HOUR FLASH FLOOD
GUIDANCE ALONG WITH THIS EXPECTED MCS TRACK...WILL TUNE THE FLASH
FLOOD WATCH TO ALONG AND EAST OF A MCCOOK NEB-OBERLIN KS-HILL CITY
ARC.
MONDAY IS SHAPING UP TO BE A MORE WIDESPREAD EVENT...BUT IT WILL BE
NEARLY IMPOSSIBLE TO PICK THE EXACT PLACE. AT PRESENT...I LIKE THE
DEWPOINT GRADIENT IN EASTERN COLORADO WITH TERRAIN AND INTERSECTION
OF OLD OUTFLOWS FROM TONIGHTS MCS. WILL CARRY 80 TO 85F FOR MAXES
BASED ON 850 MB TEMPS AND LESS THE 50 PERCENT SUNSHINE WITH UPSLOPE
FLOW. MOST CONVECTION SHOULD AGAIN BE AFTER 00Z.
TUESDAY...ETA SAYS PERSISTENCE FOR POPS AND TEMPS FOR ALL BUT
SOUTHWEST CWFA. THAT CORNER SHOULD GET AN INCREASE IN POPS DUE TO
COOLER 700 MB TEMPS OVER DRYLINE.
IN THE EXTENDED...WILL RUN WITH NCEP GUIDANCE SINCE IVE SPENT MOST
OF THE DAY COORDINATING TONIGHTS ACTIVITY WITH SHORT TERM FORECASTS.
.GLD...FLASH FLOOD WATCH THROUGH 7 AM CDT NORTHEAST OF A MCCOOK NEB-
OBERLIN KS-HILL CITY KS ARC /KSZ003-004-016-NEZ081/.
ENTWISTLEIn the hours before
Special weather statement, Jun 27, 11:45 PM CDT, 2 hours 57 minutes before
COZ090-091-KSZ001>004-013>016-NEZ079>081-281100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1045 PM MDT SUN JUN 27 1999 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN COLORADO...SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS UNTIL 5 AM MDT (6 AM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN COLORADO...SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS. THE COUNTIES INCLUDED IN THIS WATCH INCLUDE: IN COLORADO...KIT CARSON AND YUMA. IN NEBRASKA...DUNDY...HITCHCOCK...AND RED WILLOW. IN KANSAS...CHEYENNE...DECATUR...GRAHAM...NORTON...RAWLINS... SHERIDAN...SHERMAN...AND THOMAS. A DISTURBANCE WILL CONTINUE TO PUSH AHEAD OF A COLD FRONT IN WYOMING. AS THIS DISTURBANCE CONTINUES ACROSS MOIST AND UNSTABLE AIR...SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SVEN
Special weather statement, Jun 27, 11:45 PM CDT, 2 hours 57 minutes before
COZ090-091-KSZ001>004-013>016-NEZ079>081-281100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1045 PM MDT SUN JUN 27 1999 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN COLORADO...SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS UNTIL 5 AM MDT (6 AM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN COLORADO...SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS. THE COUNTIES INCLUDED IN THIS WATCH INCLUDE: IN COLORADO...KIT CARSON AND YUMA. IN NEBRASKA...DUNDY...HITCHCOCK...AND RED WILLOW. IN KANSAS...CHEYENNE...DECATUR...GRAHAM...NORTON...RAWLINS... SHERIDAN...SHERMAN...AND THOMAS. A DISTURBANCE WILL CONTINUE TO PUSH AHEAD OF A COLD FRONT IN WYOMING. AS THIS DISTURBANCE CONTINUES ACROSS MOIST AND UNSTABLE AIR...SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SVEN
Special weather statement, Jun 28, 12:38 AM CDT, 2 hours 4 minutes before
KSZ001-280605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1137 PM MDT (1237 AM CDT) SUN JUN 27 1999 THE LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 15 MILES NORTHWEST OF ST FRANCIS THORUGH 20 MILES EAST OF SAINT FRANCIS CONTINUES TO BUILD NEW STORMS RAPIDLY AND ARE MOVING EAST AT 40 MPH. THE GREATEST THREAT FROM THESE STORMS ARE DAMAGING WINDS. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. SVEN/SKIPPER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:54 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jun 28, 3:49 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 51 min |
| Jun 28, 1:37 AM CDT | Tornado Warning | GLD | Yuma | 48 min |
| Jun 28, 2:15 AM CDT | Severe Thunderstorm Warning | GLD | Yuma | 65 min |
| Jun 28, 3:22 AM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Jun 28, 2:09 AM CDT | Severe Thunderstorm Warning | GLD | Dundy | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.